Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 24, NWS Birmingham, AL

December 25, 2015Blount County, Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 12:36 PM CST for Blount County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 12:36 PM CST (18:36 UTC)
Expired
Dec 25, 2015, 3:30 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Blount County, AL

The radar

The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 1:00 PM CSTFLASH FLOODStrawberry, ALU.S. 231 CLOSED AT STRAWBERRY BRIDGE ALONG BLOUNT AND CULLMAN COUNTY LINE, WATER OVER BRIDGE.
Dec 25, 3:30 PM CSTFLASH FLOODSnead, ALCREEK AT LEAST 3 FEET OUT OF ITS BANKS NEAR HIGHWAY 278.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WGUS54 KBMX 251836
FFWBMX
ALC009-252130-
/O.NEW.KBMX.FF.W.0024.151225T1836Z-151225T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...

* UNTIL 330 PM CST
    
* AT 1235 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
  RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL 2 INCHES OF RAIN IS
  POSSIBLE THIS AFTERNOON. FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY OR IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BLOUNTSVILLE...SNEAD...SUSAN MOORE...STRAWBERRY...MCLARTY AND
  BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3426 8644 3421 8641 3410 8630 3406 8633
      3407 8670 3408 8670 3409 8669 3408 8669
      3409 8666 3411 8665 3412 8663 3412 8660
      3415 8659 3419 8655 3420 8655 3425 8652
      3426 8649

$$

75

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 11:52 AM CST, 44 minutes earlier.

Area forecast discussion, Dec 25, 11:52 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CST FRI DEC 25 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

WE WILL REMAIN DEEP INTO THE WARM SECTOR FOR SEVERAL MORE
DAYS...WHICH MEANS SEVERAL MORE DAYS (AT LEAST) OF STORMY AND MILD
CONDITIONS ACROSS CENTRAL ALABAMA. THERE WILL OBVIOUSLY BE PLENTY
OF MOISTURE...INSTABILITY...AND LIFT AVAILABLE FOR THUNDERSTORMS
TODAY...ESPECIALLY IN THE NORTHERN HALF OF THE STATE. MODELS ARE
QUITE INSISTENT THAT AXIS OF HIGHEST THUNDERSTORM COVERAGE WILL
SHIFT NORTHWARD THIS MORNING. THAT WOULD BE GOOD NEWS FOR THE
WATER LOGGED SOUTHERN COUNTIES. LETS JUST HOPE THAT THAT HEAVY
RAIN BAND DOES CONTINUE TO MOVE NORTH...SO THE NORTHERN AREAS DON'T
END UP IN A SIMILAR SITUATION.

BIG UPPER LEVEL LOW IS STILL FORECAST TO DIG INTO THE WEST COAST
STATES AND FOUR CORNERS AREA TODAY AND TOMORROW...AND THEN ROLL
EASTWARD SUNDAY AND MONDAY. COMPLEX SURFACE PATTERN DEVELOPS IN
RESPONSE TO THE APPROACHING UPPER LEVEL TROUGH...WITH A VERY WOUND
UP SURFACE LOW MOVING FROM WEST TEXAS TO THE GREAT LAKES...
TRAILING A COLD FRONT THAT WILL PUSH THROUGH HERE ON MONDAY. THE
FRONTAL PASSAGE IS A BIT FASTER THAN PREVIOUS MODEL RUNS...AND THE
ENDING OF THE PRECIPITATION ASSOCIATED WITH IT MAY COME EARLIER AS
WELL. WILL LOOK FOR SOME RUN TO RUN CONSISTENCY BEFORE TOTALLY
BUYING INTO A RAIN FREE MONDAY NIGHT/TUESDAY SCENARIO.

LOOKS LIKE WE MAY NOT GET INTO A SUBSTANTIALLY COLDER AIR MASS
UNTIL LATE NEXT WEEK...WHEN THE UPPER LEVEL PATTERN FINALLY
TRANSITIONS TO WESTERN RIDGE...EASTERN TROUGH CONFIGURATION.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

FRONTAL BOUNDARY JUST TO OUR NORTH WILL KEEP CONDITIONS WARM AND
MOIST ACROSS CENTRAL ALABAMA. SCATTERED TO WIDESPREAD RAIN...AND
EMBEDDED STORMS...WILL PERSIST THIS PERIOD WITH THE BEST COVERAGE
NORTH OF THE NORTHERN TAF SITES. WINDS TODAY COULD GUST UP TO 20
KTS OUT OF THE SOUTH. CIGS SHOULD REMAIN GENERALLY MVFR...WITH
SOME VARIABILITY INTO VFR POSSIBLE...THRU THE REMAINDER OF THE
DAYLIGHT HOURS.

ABUNDANT LOW LEVEL MOISTURE AND ISENTROPIC UPGLIDE SHOULD BRING
CIGS BACK INTO THE IFR CATEGORY OVERNIGHT. CONFIDENCE IS LOW IN
THE VIS FORECAST AS SOME PATCHY DENSE FOG COULD BE POSSIBLE IF
WINDS BECOME LIGHT/CALM. AT THIS TIME...THE BEST CHANCE OF THIS
OCCURRING WOULD BE ACROSS THE SOUTH SO WILL LEAVE A TEMPO IN NEAR
SUNRISE FOR NOW.

19

&&

.FIRE WEATHER...

THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS
CENTRAL ALABAMA THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     75  66  74  63  73 / 100 100  20  20  30
ANNISTON    77  68  75  64  74 / 100  80  20  20  30
BIRMINGHAM  74  69  76  65  75 / 100  90  20  30  30
TUSCALOOSA  77  70  77  67  76 /  90  80  20  30  30
CALERA      75  68  76  65  75 / 100  50  20  20  20
AUBURN      76  65  75  64  74 /  20  20  10  10  20
MONTGOMERY  80  67  79  63  78 /  20  20  10  20  20
TROY        79  67  79  63  77 /  20  10  10  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...
CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE...
JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST.
CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 25, 4:44 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CST FRI DEC 25 2015

ALZ011>015-017>050-261345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
444 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH THE OVERNIGHT.

AS A SURFACE BOUNDARY SHIFTS SLOWLY NORTHWARD THIS MORNING...THE
OVERALL FLASH FLOODING THREAT WILL SHIFT NORTH AS WELL TO
GENERALLY ALONG AND NORTH OF A ALICEVILLE TO CLANTON TO LAFAYETTE
LINE. TO THE SOUTH OF HERE...HEAVY RAINS THAT HAVE OCCURRED WILL
KEEP THE AREAL FLOODING THREAT AROUND FOR AT LEAST THIS MORNING
ALONG WITH A RIVER FLOODING THREAT ALONG THE TALLAPOOSA AND
ALABAMA RIVER BASINS.

A SECONDARY THREAT WILL BE THAT OF A LIMITED SEVERE WEATHER
THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 59 FROM EARLY
MORNING AND LASTING THROUGH AROUND 6 PM WITH STORMS ALONG AND
AHEAD OF A FRONT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS WITH
A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG
PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY AT TIMES TODAY.

08

In the hours before

Local storm report, Dec 25, 10:16 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     FLOOD            MONTGOMERY              32.35N 86.28W
12/25/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
            INJURIES REPORTED

&&

CBAIRD
Local storm report, Dec 25, 10:18 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TORNADO          3 SSE SPRING HILL       32.04N 85.32W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0429 AM     TORNADO          1 SSE BOOT HILL         31.86N 85.63W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0515 AM     HEAVY RAIN       CLAYTON                 31.88N 85.45W
12/24/2015  E0.00 INCH       BARBOUR            AL   EMERGENCY MNGR

            WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.

0745 AM     FLASH FLOOD      3 SSE PICKETT           31.93N 85.61W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.

0745 AM     HEAVY RAIN       SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015  E0.00 INCH       RUSSELL            AL   EMERGENCY MNGR

            MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
            165.

0759 AM     FLASH FLOOD      4 WNW BOOT HILL         31.90N 85.70W
12/24/2015                   BULLOCK            AL   LAW ENFORCEMENT

            GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
            AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
            TRAFFIC

0819 AM     FLOOD            1 SSW COMER             32.03N 85.39W
12/24/2015                   BARBOUR            AL   PUBLIC

            WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
            IMPASSABLE. CORRECTED FOR LOCATION.

0830 AM     FLOOD            20 SW INVERNESS         31.81N 85.99W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
            CONSIDERED IMPASSABLE

0832 AM     FLASH FLOOD      10 NW COMER             32.14N 85.50W
12/24/2015                   BULLOCK            AL   EMERGENCY MNGR

            US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
            BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED

0921 AM     FLASH FLOOD      LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
            HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
            STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
            ARE RUNNING OUT OF THEIR BANKS.

0924 AM     FLASH FLOOD      5 WSW BRUNDIDGE         31.70N 85.89W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
            6647, CR 6622 AND CR 3319.

0936 AM     FLASH FLOOD      4 N WEDOWEE             33.37N 85.49W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
            HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.

0936 AM     FLASH FLOOD      FOSTERS CROSS ROADS     33.42N 85.56W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
            SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
            WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
            IMPASSABLE.

0940 AM     FLASH FLOOD      1 SSE WAUGH             32.35N 86.03W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
            LUCAS POINT.

1000 AM     FLASH FLOOD      4 SSE WAUGH             32.31N 86.02W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
            TIME ESTIMATED BASED ON REPORT.

1008 AM     FLASH FLOOD      15 S MONTGOMERY         32.14N 86.28W
12/24/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
            DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT

1027 AM     TSTM WND GST     2 E OPELIKA             32.66N 85.34W
12/24/2015  E60.00 MPH       LEE                AL   TRAINED SPOTTER

            STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
            AND DOWNING OF TREES

1040 AM     FLASH FLOOD      2 NE AUBURN             32.61N 85.45W
12/24/2015                   LEE                AL   PUBLIC

            STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
            UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN

            AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.

1054 AM     FLOOD            LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
            IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
            REROUTED.

1058 AM     FLASH FLOOD      3 N BRUNDIDGE           31.76N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
            TRAFFIC BEING REROUTED

1100 AM     FLASH FLOOD      3 ESE NOTASULGA         32.55N 85.63W
12/24/2015                   MACON              AL   PUBLIC

            SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
            WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
            WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
            ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
            LOCATIONS.

1103 AM     FLOOD            10 S SEALE              32.15N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
            SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
            ASSISTING.

1115 AM     FLOOD            15 S SEALE              32.08N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
            FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
            ASSISTING.

1126 AM     FLASH FLOOD      BLUE SPRINGS            31.66N 85.50W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
            OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
            CLOSED.

1133 AM     FLOOD            AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   EMERGENCY MNGR

            SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
            ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
            TURK ROAD ARE CLOSED.

0102 PM     FLASH FLOOD      BRUNDIDGE               31.72N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
            BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
            COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
            93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
            3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
            5511 ARE FLOODED IN SPOTS.

0500 PM     FLASH FLOOD      AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   PUBLIC

            NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
            WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
            THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
            OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
            ENGULFING VEHICLES

0750 PM     FLASH FLOOD      PHENIX CITY             32.47N 85.01W
12/24/2015                   RUSSELL            AL   PUBLIC

            REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.

0810 PM     FLASH FLOOD      CLAYTON                 31.88N 85.45W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
            FLOODING IN BARBOUR COUNTY.

0827 PM     FLASH FLOOD      5 SE MONTICELLO         31.78N 85.71W
12/24/2015                   PIKE               AL   DEPT OF HIGHWAYS

            STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
            BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.

0928 PM     FLASH FLOOD      1 NW CLAYTON            31.89N 85.46W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
            CORRECTED TIME.

0250 AM     FLASH FLOOD      4 SSE SANTUCK           32.58N 86.09W
12/25/2015                   ELMORE             AL   PUBLIC

            OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE
            HIGHWAY AND HAYNES ROAD.

0723 AM     FLOOD            COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   AMATEUR RADIO

            NUMEROUS FLOOD REPORTS IN SHELBY COUNTY, HWY 47, HWY 45,
            CR 47, HERITAGE ROAD, AND WEST COLLEGE ST. ROADS ARE
            COVERED WITH WATER AND DOUBLE WIDE TRAILERS ARE BEGINNING
            TO FLOAT.

0729 AM     FLASH FLOOD      TALLADEGA               33.43N 86.10W
12/25/2015                   TALLADEGA          AL   PUBLIC

            WATER COMPLETELY COVERING WEST RENFROE RD AT THE RENFROE
            ECONOMY MINI STORAGE ROAD IMPASSABLE

0730 AM     FLOOD            COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   PUBLIC

            SIGNIFICANT FLOODING IN THE CITY OF COLUMBIANA WITH WATER
            ON HWY 28 AND WATER REACHINGTHE BRIDGE ON HWY 77

0754 AM     FLOOD            ARITON                  31.60N 85.72W
12/25/2015                   DALE               AL   EMERGENCY MNGR

            US 231/AL 53 AT PEA RIVER BRIDGE IS FLOODED

0815 AM     FLASH FLOOD      4 ESE COLUMBIANA        33.15N 86.54W
12/25/2015                   SHELBY             AL   PUBLIC

            CR 77 AND HORTON ROAD HAVE BEEN CLOSED TO COLUMBIANA.
            SEVERAL PEOPLE HAVE BEEN TRAPPED IN THEIR HOUSES

0845 AM     FLOOD            10 N LADONIA            32.61N 85.09W
12/25/2015                   LEE                AL   EMERGENCY MNGR

            10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
            AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
            DESTROYED

0845 AM     FLASH FLOOD      COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   PUBLIC

            LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
            30. ROAD IS IMPASSABLE

0900 AM     HEAVY RAIN       HALEYVILLE              34.24N 87.62W
12/25/2015  E1.24 INCH       WINSTON            AL   PUBLIC

            LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
            30 MIN PERIOD

0958 AM     FLOOD            MONTGOMERY              32.35N 86.28W
12/25/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
            INJURIES REPORTED

&&

CBAIRD
Local storm report, Dec 25, 10:25 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLOOD            TUSKEGEE                32.44N 85.71W
12/25/2015                   MACON              AL   EMERGENCY MNGR

            MACON COUNTY COMMISSION REPORTED 7-8 BRIDGES OVER PAVED
            COUNTY ROADS HAVE BEEN COMPLETELY WASHED OUT

&&

CBAIRD
Local storm report, Dec 25, 10:43 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      HACKLEBURG              34.25N 87.83W
12/25/2015                   MARION             AL   EMERGENCY MNGR

            CULVERT WASHED OUT ON CO HWY 165 AND CO HWY 350

&&

CBAIRD
Local storm report, Dec 25, 10:53 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      CLANTON                 32.84N 86.63W
12/25/2015                   CHILTON            AL   LAW ENFORCEMENT

            NUMBER 1 AL HWY AND NUMBER 145 COUNTY ROADS ARE FLOODING
            DUE TO HEAVY RAINFALL

&&

CBAIRD
Local storm report, Dec 25, 11:03 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLASH FLOOD      CLANTON                 32.84N 86.63W
12/25/2015                   CHILTON            AL   LAW ENFORCEMENT

            NUMBER 1 AL HWY AND NUMBER 145 COUNTY ROADS ARE FLOODING
            DUE TO HEAVY RAINFALL

&&

CBAIRD

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:03 PM CSTSpecial Weather StatementBMXSumter27 min
Dec 24, 8:31 PM CSTSpecial Weather StatementBMXGreene, Sumter29 min
Dec 24, 9:57 PM CSTFlash Flood WarningBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Dec 25, 12:56 AM CSTAreal Flood WarningBMXBarbour, Bullock, Macon, Pike, Russell12 hr
Dec 25, 1:08 AM CSTFlash Flood WarningBMXChambers, Chilton, Coosa, Elmore, Lee, Tallapoosa6 hr
Dec 25, 1:15 AM CSTFlash Flood WarningBMXAutauga, Dallas, Lowndes, Montgomery6 hr
Dec 25, 4:24 AM CSTFlash Flood WatchBMXBibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more17 hr
Dec 25, 7:14 AM CSTAreal Flood WarningBMXChambers, Elmore, Lee, Montgomery, Tallapoosa2 hr
Dec 25, 7:21 AM CSTFlash Flood WarningBMXChilton, Shelby, Talladega3 hr
Dec 25, 7:40 AM CSTSpecial Weather StatementBMXMarion50 min
Dec 25, 7:48 AM CSTSevere Thunderstorm WarningBMXLamar, Marion, Winston42 min
Dec 25, 8:35 AM CSTSpecial Weather StatementBMXWinston40 min
Dec 25, 9:17 AM CSTAreal Flood AdvisoryBMXLamar, Marion, Winston3 hr
Dec 25, 9:40 AM CSTAreal Flood AdvisoryBMXWinston3 hr
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery11 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes8 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXDallas9 days
Dec 25, 10:30 AM CSTFlash Flood Warning EmergencyBMXMarion, Winston9 hr
Dec 25, 11:51 AM CSTAreal Flood AdvisoryBMXBlount3 hr
Dec 25, 12:43 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker3 hr
Dec 25, 2:28 PM CSTSpecial Weather StatementBMXCherokee, Etowah32 min
Dec 25, 2:50 PM CSTFlash Flood WarningBMXFayette, Lamar, Walker5 hr
Dec 25, 3:04 PM CSTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah, Jefferson, St. Clair, Walker3 hr
Dec 25, 3:13 PM CSTSpecial Weather StatementBMXFayette47 min
Dec 25, 3:31 PM CSTSpecial Weather StatementBMXPerry44 min
Dec 25, 3:35 PM CSTTornado WarningBMXTuscaloosa25 min
Dec 25, 3:49 PM CSTFlash Flood WarningBMXBlount8 hr
Dec 25, 4:24 PM CSTTornado WarningBMXJefferson36 min
Dec 25, 4:28 PM CSTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Walker3 hr
Dec 25, 4:55 PM CSTTornado WarningBMXJefferson50 min
Dec 25, 5:25 PM CSTTornado WarningBMXBibb, Chilton21 min
Dec 25, 5:44 PM CSTFlash Flood WarningBMXFayette, Jefferson, Tuscaloosa, Walker3 hr

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.